MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE
Model Number 3549214
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 02/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.  as such, the investigation will be closed.  if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.  this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.  this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.  if certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent a breast augmentation surgery with implantation of a 550cc mentor cpx 4 breast tissue expander with suture tabs.Post-operatively, the patient was diagnosed with a deflated left breast tissue expander by a medical professional.As a result, the patient underwent removal on an undisclosed date.The date of implantation was not provided to mentor.Several follow-ups have been conducted, and no additional information has been received.If more information becomes available, mentor will submit a supplemental report accordingly.
 
Additional Manufacturer Narrative
On september 13, 2023, mentor completed an evaluation on the returned device.The mentor conducted a visual inspection, leak testing, and microscopic examination of the tissue expander.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the tissue expander.Leak testing was performed, in accordance with mentor procedures, and a tear at the union between the shell and posterior patch.A microscopic examination was performed, and the cause of the tear could not be identified.Based on the current information, a product issue was identified during the investigation of the sample received.This product issue will be addressed through mentor¿s quality system.According to the manufacturing investigation, during the final inspection of the device, the lot was inspected for identifying any potential rupture/tear from the base to shell assembly, and no issues were found during the inspection, with consideration to the process controls, the evaluation performed by the analyst, and data records reviewed for the complaint device, the tear/rupture reported on the base to shell assembly is not able to be confirmed as a manufacturing defect.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On april 11, 2023, mentor completed an evaluation on an image that was provided of the suspect medical device.Upon visual evaluation of the image provided in the complaint, the device was observed deflated.However, the exact location of the rupture could not be observed in the image provided.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On june 02, 2023, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.  when the investigational analysis has been completed, a supplemental report will be submitted.Paperwork received with the device provided the following information: a patient identifier was provided and the appropriate field has been populated.The complaint device was implanted during a breast reconstruction revision surgery.Date of implantation: (b)(6) 2022.Date of explantation: (b)(6) 2023.The patient underwent unilateral removal and replacement with a left-sided 550cc mentor cpx 4 breast tissue expander with suture tabs.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key16695521
Report Number1645337-2023-04083
Device Sequence Number5616990
Product Code LCJ
UDI-Device Identifier00081317006749
UDI-Public00081317006749
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K130813
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/27/2025
Device Model Number3549214
Device Catalogue Number3549214
Device Lot Number9673041
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer04/11/2023
06/02/2023
09/13/2023
Initial Report FDA Received Date04/06/2023
Supplement Report FDA Received Date04/12/2023
06/15/2023
09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale